What Are the Signs of a Clonazepam Overdose?

Clonazepam is a prescription medication that is often used to treat anxiety or seizure disorders. If too much of this medication is taken, a clonazepam overdose may occur. Symptoms of an overdose may vary from person to person and often depend on the amount of the medication that has been taken. Some of the most common clonazepam overdose symptoms include muscle weakness, drowsiness, and confusion. Treatment for a clonazepam overdose usually requires hospitalization so the patient can receive any necessary support measures, such as oxygen therapy or intravenous medications.
Initial signs of a clonazepam overdose may include slowed reflexes and impaired motor functioning. It may become difficult for the patient to carry on a coherent conversation, and speech may be slowed or slurred. When attempting to walk, the patient may seem off balance or stumble. Muscle weakness may range from mild to severe, and it may become difficult or impossible to perform even the simplest daily tasks, such as eating or picking up a pencil.
Extreme confusion may occur as a result of a clonazepam overdose. The patient may not recognize familiar people or surroundings, often resulting in erratic behavior. Violent behavior or threats of self-harm should be reported to a doctor and local legal authorities immediately.
Ad
In severe cases, a clonazepam overdose can be fatal. The patient may seem excessively drowsy or even drift in and out of consciousness. In some cases, the overdose may result in a complete loss of consciousness, referred to as being in a state of coma. Breathing may become difficult, and death may occur without immediate medical attention.
If a clonazepam overdose is suspected or if someone begins showing symptoms of a possible overdose, emergency medical attention is vital in order to reduce the chances of permanent organ damage or death. Supportive care, such as oxygen therapy or resuscitation efforts, can begin on the ambulance before the patient reaches the hospital. Once at the hospital, the patient may have the contents of the stomach pumped out, or activated charcoal may be administered to help absorb the excess medication.
After the patient is determined to be medically stable, a brief hospital stay may be necessary so that the person can be closely monitored for the development of any complications. A psychological evaluation may be performed if the overdose is thought to be intentional. In some cases, the patient may be sent from the hospital to a drug rehabilitation center for additional treatment.

"Looking for a Similar yet Original Assignment? Order now and Get a Discount!